Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 16, 2006, 2:43 PM EDT for Fountain County, Warren County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 2:43 PM EDT (18:43 UTC)
- Expired
- Apr 16, 2006, 3:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 112 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 2:39 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 161843
SVRIND
INC045-171-161930-
/O.NEW.KIND.SV.W.0128.060416T1843Z-060416T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
WARREN COUNTY IN WEST CENTRAL INDIANA
* UNTIL 330 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WEST LEBANON...OR
ABOUT 11 MILES EAST OF DANVILLE...AND MOVING NORTHEAST AT 40 MPH.
THE MAIN THREAT FROM THIS STORM WILL BE LARGE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLIAMSPORT AROUND 250 PM EDT...
ATTICA AROUND 255 PM EDT...
PINE VILLAGE AROUND 305 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4023 8753 4012 8750 4028 8708 4045 8712
4049 8733
$$
PUMA3 follow-up statements
000
WWUS53 KIND 161858
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 PM EDT SUN APR 16 2006
INC045-171-161930-
/O.CON.KIND.SV.W.0128.000000T0000Z-060416T1930Z/
FOUNTAIN-WARREN-
258 PM EDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN FOUNTAIN AND WARREN COUNTIES...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR WEST LEBANON...OR ABOUT 16 MILES
NORTHEAST OF DANVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PINE VILLAGE AROUND 305 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL INDIANA.
LAT...LON 4023 8753 4012 8750 4028 8708 4045 8712
4049 8733
$$
PUMA000
WWUS53 KIND 161918
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT SUN APR 16 2006
INC045-171-161930-
/O.CON.KIND.SV.W.0128.000000T0000Z-060416T1930Z/
FOUNTAIN-WARREN-
318 PM EDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN FOUNTAIN AND EAST CENTRAL WARREN COUNTIES...
AT 315 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR ATTICA...OR
ABOUT 17 MILES SOUTHWEST OF LAFAYETTE...MOVING EAST AT 35 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL INDIANA.
LAT...LON 4033 8728 4020 8729 4028 8708 4045 8712
4044 8721
$$
PUMA000
WWUS53 KIND 161927
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT SUN APR 16 2006
INC045-171-161937-
/O.EXP.KIND.SV.W.0128.000000T0000Z-060416T1930Z/
FOUNTAIN-WARREN-
327 PM EDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOUNTAIN AND EAST
CENTRAL WARREN COUNTIES EXPIRES AT 330 PM EDT...
THE STORM HAS DECREASED IIN INTENSITY AND EXITED THE WARNING AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
LAT...LON 4033 8728 4020 8729 4028 8708 4045 8712
4044 8721
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:19 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 16, 2:19 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 219 PM EDT SUN APR 16 2006 .SYNOPSIS... SURFACE LOW PRESSURE AND UPPER LOW WERE LOCATED ACROSS IA AT 18Z. WARM FRONT EXTENDED FROM SURFACE LOW INTO CENTRAL IN...NEAR INDIANAPOLIS. PREVIOUS ELEVATED CONVECTION HAD DIMINISHED...BUT RADAR MOSAIC SHOWED STORMS DEVELOPING QUICKLY ACROSS ILLINOIS. && .DISCUSSION... FORECAST FOCUS IS ON PRECIPITATION AND SEVERE WEATHER TONIGHT. MODELS IN PRETTY GOOD AGREEMENT. WILL USE A BLEND. WARM FRONT MAY LIFT A LITTLE NORTH THIS AFTERNOON...BUT WITH SURFACE LOW EXPECTED TO PASS ACROSS SOUTWESTERN FORECAST AREA /FA/ DO NOT SEE FRONT GOING MUCH FARTHER NORTH. THIS WARM FRONT WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS INTO THIS EVENING. WELL NORTH OF THE WARM FRONT EXPECT LARGE HAIL TO BE THE PRIMARY THREAT AS CONVECTION WILL BE MORE ELEVATED. HEAVY RAIN ALSO A CONCERN HERE AS WELL WITH GOOD MOISTURE TRANSPORT OVER THE FRONT. WILL HIGHLIGHT HEAVY RAIN POSSIBILITY IN GRIDS/ZFP. SOUTH OF THE FRONT WHERE CONVECTION BECOMES MORE SURFACE BASED DAMAGING WINDS ALSO BECOME MORE PROBABLE. IN ADDITION...WITH SURFACE LOW APPROACHING...TORNADO THREAT INCREASES ACROSS SOUTHWEST FA AND NEAR THE WARM FRONT. SPC HAS PUT SOUTHWESTERN FA IN MODERATE RISK WHICH LOOKS GOOD. FOR ENTIRE FA WILL HIGHLIGHT SEVERE THREAT IN GRIDS/ZFP. WILL HIT POPS HARD AS MOST OF FA SHOULD GET MEASURABLE PRECIPITATION. AS FAR AS TEMPERATURES...MOS GUIDANCE IS SIMILAR AND LOOKS GOOD WITH SOME COLD ADVECTION BEGINNING LATER TONIGHT AFTER SURFACE LOW PASSES. ON MONDAY DRIER AIR WORKS IN FROM THE NORTHEAST. THIS WILL SCOUR OUT THE CLOUDS AND ALLOW SUNSHINE. COLD ADVECTION WILL OCCUR THOUGH AND SHOULD KEEP TEMPERATURES CLOSER TO SEASONAL LEVELS IN THE 60S. MOS GUIDANCE RELFECTS THIS AND LOOKS GOOD. DRY WEATHER THEN CONTINUES MONDAY NIGHT INTO MUCH OF TUESDAY NIGHT AS HIGH PRESSURE TAKES OVER. ANOTHER UPPER LOW MOVES INTO IA BY WEDNESDAY AFTERNOON. A SURFACE FRONT WELL AHEAD OF THIS LOW WILL BRING ANOTHER ROUND OF RAIN TO THE FA...POSSIBLY AS EARLY AS LATE TUE NIGHT. PREVIOUS GRIDS REFLECTED THIS AND LOOK GOOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Apr 16, 5:58 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 558 AM EDT SUN APR 16 2006 INZ021-028>031-035>049-051>057-060>065-067>072-171000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 458 AM CDT SUN APR 16 2006 /558 AM EDT SUN APR 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WINDS... LARGE HAIL... HEAVY RAINFALL AREAS AFFECTED AND TIMING: THE MAIN THREAT OF SEVERE WEATHER WILL BE THE LATER HALF OF THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER IS POSSIBLE ACROSS ALL OF CENTRAL INDIANA THIS AFTERNOON AND MAINLY ALONG AND SOUTH OF INTERSTAGE 70 THIS EVENING. DISCUSSION: THUNDERSTORMS MAY TEMPORARILY END THIS MORNING. HOWEVER DAY TIME HEATING WILL PRODUCE VERY UNSTABLE CONDITIONS BY THIS AFTERNOON. A LOW PRESSURE SYSTEM OVER IOWA WILL TRACK TO JUST NORTH OF SAINT LOUIS BY LATE AFTERNOON AND ACROSS SOUTHERN INDIANA TONIGHT. THIS IS RIGHT ALONG A STATIONARY FRONT WHICH EXTENDS ACROSS CENTRAL ILLINOIS AND THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ILLINOIS THIS AFTERNOON AND TRACK EAST ACROSS OUR REGION LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW LAND FLOODING MAY RETURN OVER THE NEXT FEW DAYS ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE RIVER AND THE WABASH RIVER BECAUSE OF LOCALLY HEAVY RAINFALL TONIGHT. ISOLATED THUNDERSHOWERS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. HOWEVER NONE OF THESE ARE EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Local storm report, Apr 16, 9:01 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 AM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM HAIL BLOOMFIELD 39.03N 86.94W
04/16/2006 U1.75 INCH GREENE IN TRAINED SPOTTER
0840 AM HAIL 5 W CLINTON 39.66N 87.50W
04/16/2006 U1.75 INCH VERMILLION IN LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN BLANFORD.
0840 AM HAIL 3 W CLINTON 39.66N 87.47W
04/16/2006 U0.88 INCH VERMILLION IN AMATEUR RADIO
0854 AM HAIL 3 ENE TERRE HAUTE 39.49N 87.33W
04/16/2006 E0.75 INCH VIGO IN LAW ENFORCEMENT
DIME SIZE HAIL REPORTED AT U.S. HIGHWAY 40 AND STATE ROAD
46.
0857 AM HAIL 1 S ROCKVILLE 39.75N 87.23W
04/16/2006 U1.00 INCH PARKE IN LAW ENFORCEMENT
&&
NIELDLocal storm report, Apr 16, 9:06 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
906 AM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM HAIL 6 ENE ROSEDALE 39.66N 87.18W
04/16/2006 U1.75 INCH PARKE IN LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN BRIDGETON.
&&
NIELDLocal storm report, Apr 16, 9:10 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 AM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HAIL FAIRVIEW PARK 39.68N 87.41W
04/16/2006 E0.75 INCH VERMILLION IN PUBLIC
0850 AM HAIL 3 E TERRE HAUTE 39.47N 87.33W
04/16/2006 E0.75 INCH VIGO IN TRAINED SPOTTER
DIME SIZE HAIL AT STATE ROAD 42 AND STATE ROAD 46.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:37 AM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe | 38 min |
| Apr 16, 8:40 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 50 min |
| Apr 16, 9:05 AM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 40 min |
| Apr 16, 3:02 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 43 min |
| Apr 16, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 31 min |
| Apr 16, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Montgomery, Tippecanoe | 45 min |
| Apr 16, 5:16 PM EDT | Tornado Warning | IND | Clinton | 29 min |
| Apr 16, 5:40 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 35 min |
| Apr 16, 6:15 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 45 min |
| Apr 16, 7:03 PM EDT | Tornado Warning | IND | Sullivan | 42 min |
| Apr 16, 7:17 PM EDT | Tornado Warning | IND | Parke, Vermillion | 43 min |
| Apr 16, 7:25 PM EDT | Tornado Warning | IND | Knox | 50 min |
| Apr 16, 7:41 PM EDT | Tornado Warning | IND | Sullivan | 34 min |
| Apr 16, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 47 min |
| Apr 16, 7:56 PM EDT | Tornado Warning | IND | Parke, Vermillion | 64 min |
| Apr 16, 7:57 PM EDT | Tornado Warning | IND | Daviess, Knox | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.